Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 9, 2018, 7:05 PM EDT for Lucas County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 7:05 PM EDT (23:05 UTC)
- Expired
- Aug 9, 2018, 8:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
County Lucas County, OH
The radar
The Detroit radar (KDTX), 118 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627
WWUS81 KCLE 092305
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
705 PM EDT THU AUG 9 2018
OHZ003-006-007-100000-
Wood-Ottawa-Lucas-
705 PM EDT THU AUG 9 2018
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHERN WOOD AND LUCAS
COUNTIES...
At 704 PM EDT, a strong thunderstorm was located near Blissfield,
moving southeast at 20 mph.
Winds in excess of 30 mph and locally heavy rain are possible with
this storm.
Locations impacted include...
Bowling Green, Perrysburg, Oregon, Sylvania, Rossford, Waterville,
Northwood, Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge,
Millbury, Haskins, Grand Rapids, Tontogany, Clay Center, Berkey,
Harbor View and Reno Beach.
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4172 8341 4173 8339 4164 8319 4139 8365
4134 8388
TIME...MOT...LOC 2304Z 314DEG 19KT 4177 8391
$$
LombardyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:11 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 9, 6:11 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 611 PM EDT Thu Aug 9 2018 .SYNOPSIS... A cold front will move southeast across the area tonight and Friday, as a weak wave moves northeast along the front just south of the area. An upper trough will sink south across the Great Lakes, becoming an upper low and lingering over the area through Monday. && .NEAR TERM /THROUGH FRIDAY NIGHT/... A diffuse cold front will drop into the area tonight. Scattered/ isolated convection now over southern lower Michigan and southwest Ontario will gradually spread into the northern third of the region including Lake Erie. Forcing is rather weak and instability is modest especially southeast of CLE. Convection will likely diminish with sunset. This activity will work into the northern/northwest part of the area by 7 PM. The better chances for precip will be across northeast Ohio/northwest PA overnight, despite the loss of energy as some better forcing will be present closer to the weak surface low. Have mentioned some chance pops through much of the overnight, trending down to slight chance towards Saturday morning. The front will hang up across the south or just south of the area Saturday morning. Convection will develop along the front, especially as daytime heating builds and a weak surface low tracks along the boundary and into the area during the afternoon. Depending on where the boundary settles overnight, the convection could be focused south of the area, but will continue chance pops for much of the day along/south of the US-30 corridor. Another gradual downtrend expected after 00Z tomorrow night, with pops diminishing and ending for much of the overnight across the area. No changes to the temperatures from the previous forecast. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Upper level low pressure will persist across the area through the weekend into early next week. This feature will keep unsettled weather across the area during this time period. Moisture will be limited across the area aloft but surface convergence in combination will instability across the area will support the threat for showers and thunderstorms. A more vigorous swath of moisture will stream north along the western slopes of the Appalachian Mountains by Monday and bring a slightly better chance for thunderstorm activity across the extreme eastern portions of the forecast area. 1000 to 500 MB thickness values will decrease a tad under the upper level low pressure system. Then, as upper level system begins to push east and upper level ridge builds east into the forecast area, warm air advection will begin to take place. Day time highs will be around 80 degrees Saturday and Sunday and then warm slightly by Monday into the lower 80s. Overnight lows will be in the lower 60s Sunday morning and then middle 60s Monday morning. && .LONG TERM /MONDAY THROUGH THURSDAY/... Upper level ridge will build east over the area by mid week allowing for warm air advection to continue across the region. Surface high pressure will build east across the Ohio Valley and become the dominant weather feature through mid week. Another fast moving shortwave trough will push east toward the area for Thursday with associated moisture and upper level positive vorticity advection taking place. This will bring another round of showers and thunderstorms into the area for Wednesday night into Thursday. 1000 to 500 MB thickness will increase back to around 572 by Wednesday. This will gradually push highs into the lower to middle 80s through the period. Overnight lows will be in the middle 60s. && .AVIATION /18Z Thursday THROUGH Tuesday/... A cold front dropping south across the area tonight will bring a few SHRA/TSRA to the area. Coverage will be fairly scattered, and only confident enough in a VCTS mention at KTOL, KFDY and KCLE at this time, mainly around and just after 00Z. VFR conditions will prevail ahead of the front, however some lower ceilings are possible behind the front, especially after 06Z, likely in the MVFR category, with an outside shot of brief IFR conditions. Winds will be southwesterly ahead of the front through this evening, becoming light and variable with the frontal passage tonight. Winds will become northerly but fairly light toward the end of the period. OUTLOOK...Non-VFR possible each day through Monday. && .MARINE... Winds are expected to be light and variable through Friday night but will increase out of the northeast by Saturday. A weak trough will slide southeast across the area and gradient will increase. The northeast winds will persist into Monday and then become light and variable by Monday afternoon. A shift to a westerly direction will take place Tuesday as a surface ridge builds east over the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...LaPlante SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Greenawalt MARINE...Lombardy
Hazardous weather outlook, Aug 9, 5:35 AM EDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 535 AM EDT Thu Aug 9 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-100945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 535 AM EDT Thu Aug 9 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 9, 7:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
705 PM EDT THU AUG 9 2018
OHZ003-006-007-100000-
Wood-Ottawa-Lucas-
705 PM EDT THU AUG 9 2018
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHERN WOOD AND LUCAS
COUNTIES...
At 704 PM EDT, a strong thunderstorm was located near Blissfield,
moving southeast at 20 mph.
Winds in excess of 30 mph and locally heavy rain are possible with
this storm.
Locations impacted include...
Bowling Green, Perrysburg, Oregon, Sylvania, Rossford, Waterville,
Northwood, Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge,
Millbury, Haskins, Grand Rapids, Tontogany, Clay Center, Berkey,
Harbor View and Reno Beach.
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4172 8341 4173 8339 4164 8319 4139 8365
4134 8388
TIME...MOT...LOC 2304Z 314DEG 19KT 4177 8391
LombardyNearby
Special Weather Statements in Ohio, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.